MDJunction - People Helping People
 
Ask a Question
05/06/2012 01:47 AM

Pain Patch is so friggin itchy!!! Help!!

Julzy
Julzy  
Posts: 503
Member

Does anyone use a round the clock pain patch like Butrans or Fentanlyn??

I change my once a week, and recently it gets sooo itchy it drives me crazy....like right now!!!

I feel like tearing it off, but I can't bc I go into major withdrawals.....Pinch

I tried itch cream around it, and don't wan to take Benadryl.

Then when I take it off my skin is all red and sore... each time I switch back and forth on my chest.. Anywhere else it just falls off.

I hate these stupid things! It doesn't keep the pain away, and just annoying as hell.

Getting off them is a major ordeal, so I have wait till I'm off school in the summer..

Any suggestions are greatly appreciated, bc I'm miserable. Dizzy Dizzy

Reply

05/06/2012 06:41 AM
Adewyn
Adewyn  
Posts: 5733
Group Leader

sorry i have nothing to help with that... i get itchy because my skin is itchy i take my allergy med and sometimes it helps sometimes it is just our lovely skin.. warm compress perhaps instead of scratching?

good luck sorry i wasnt much helpp Sad i think our meds make us itchy :/


05/06/2012 09:25 AM
Julzy
Julzy  
Posts: 503
Member

Thanks for response Adewyn-

I ended up taking it off in middle of night and putting it on a spot right next to where it was. When I removed it it was all red and sore! Sucks.

I might allergic or something.

I am going to insist on seeing my rheumie this week and getting off this damn patch even if I have to take time off from my part time work schedule. Just sooo afraid of withdrawal.... I've only experienced a small taste of it once and it's not fun.. Will need support from my friends here on that!!

Have a wonderful sunday, thinking about good things. Hugs. Julzy


05/06/2012 12:38 PM
MoiraWolf
MoiraWolf  
Posts: 3416
Senior Member

You may not be allergic to the meds, but allergic to the adhesive in the patch, or the material the patch is made out of. I'm allergic to some kinds of tape. When I had some lymph nodes in my neck removed for biopsy, they used this foamy, sticky kind of dressing over the wound and 2 days later I removed it because it was itching me and my skin was SOOOO red under it. Took a week for my skin to get back to normal.

I agree with the idea of a warm moist compress over the itchy area and benedryl. You may be sleepy, but you won't be itchy!


05/06/2012 01:40 PM
Fantod
 
Posts: 860
Member

Yep -sounds like you might be allergic to the adhesive on the patch. Try covering the sticky edges with a hypoallergenic tape and then use the same stuff to stick it on and see if that helps. I'm allergic to both so I hope the same does not apply to you too. I know, it is always something....feel better.

05/06/2012 01:55 PM
mem6526

Do you have a Latex allergy? Maybe there is Latex in the patch?

Ask the Pharmacist. Hang in there Julz! {Hugs} Smile


05/06/2012 02:23 PM
lisamden
 
Posts: 12
Member

I was the exact same with the butrans patch so my doc switched me to the 3 day fentanyl patches and its sooo much better. I get a mild reaction at worst with this one but with the butrans i was sooo itchy and the rash under it was quite bad. I think it was the amount of time it was on the one spot, seven days was just to long, hope this helps xx

05/06/2012 03:00 PM
girlfriend
girlfriend  
Posts: 4027
VIP Member

I have never had any experience with the pain patches..... after reading this, think I will stick to my pillsSmile

05/06/2012 03:08 PM
broken
broken  
Posts: 11065
Group Leader

I have this reaction with bandaids,surgical tape exstra,its the adhesive I believe you are allergic to..one thing you might could try is before you put it somewhere ruff up your skin with rubbing alcohol,and scrubbing it a little this helps hold it on also..I wonder if you to an allergy med if it would help check with doc..it is awful to have a helping med just to have another problem added..

05/06/2012 05:07 PM
ushie
 
Posts: 1928
Senior Member

Is there Latex? Also, chill the patches first? I like the idea of covering the sticky part with waterproof athletic tape and then using athletic paper tape to stick it to your skin.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved